MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE HOT BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE HOT BIOPSY FORCEPS
Model Number FD-230U
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation, because the subject device was discarded by the user.Therefore, the exact cause of the reported event could not be conclusively determined.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past six months from the event date, it was found no irregularities.This device is intended for resecting and collecting tissue.However, the subject device was used for hemostatic treatment.Therefore, the subject device could not stop bleeding.As a result, the reported event might have occurred.Also, the doctor at the facility mentioned that the subject device did not present any abnormalities.The coagulation time (activation time) was short for hemostatic treatment causing the reported event.The above device handling has warned in the instruction manual as follows.*this instrument has been designed to be used with olympus endoscopes to collect tissue samples using high-frequency current under endoscopic observation.Do not use this instrument for any purpose other than its intended use.*make sure electricity is supplied to the instrument when resecting tissue.Resecting without electricity could cause patient injury, such as hemorrhages or mucous membrane damage.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed about following event by the customer.The patient came to the hospital with bleeding very heavily.The staff tried to stop the bleeding with the subject device, but it didn't succeed.According to the nurse, the subject device did not work and the bleeding was not stopped.The patient had to undergo surgery.The subject device was used with the martin kls high frequency device.At a later date, the doctor stated that the patient's condition was very acute and had to be operated on anyway, but the subject device did not present any abnormalities.

Brand Name
DISPOSABLE HOT BIOPSY FORCEPS
Common Device Name
DISPOSABLE HOT BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11600932
Report Number8010047-2021-04450
Device Sequence Number19885323
Product Code KGE
UDI-Device Identifier04953170354243
UDI-Public04953170354243
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951445
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberFD-230U
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;